California, 2001

Funnel Cloud in California, February 14, 2001

February 14, 2001 · NWS SGX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 14, 2:30 AM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 14, 2:30 AM PST, 4 hours 30 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PST WED FEB 14 2001

                             ...SYNOPSIS...
THE STORM WILL LINGER THROUGH THE DAY AND THEN GRADUALLY EXIT TO
THE EAST TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
TODAY WITH LOCALLY HEAVY RAIN AND SMALL HAIL. SEVERAL MORE INCHES
OF SNOW ARE EXPECTED IN SOME MOUNTAIN LOCATIONS. A FEW LINGERING
SHOWERS WILL OCCUR TONIGHT DUE TO RESIDUAL MOISTURE...AND THURSDAY
SHOULD BE PARTLY CLOUDY AND A BIT WARMER. THE NEXT SYSTEM COULD
BRING LIGHT SHOWERS LATE SUNDAY.

                            ...DISCUSSION...
UPPER 545 LOW OVER US STARTING TO FILL AND MOVE EAST THIS MORNING.
SHOULD BE 550 NEAR VEGAS AND OPEN UP BY THIS EVENING...BRINGING AN
END TO THE 3 DAY STORM. MOIST 550 WNW CYCLONIC FLOW ALOFT TODAY WITH
MOIST SFC S-SW FLOW WILL LIKELY ADD ANOTHER 1/4 INCH OF PRECIP IN THE
FORM OF SHOWERS OVER MUCH OF THE AREA TODAY. ALSO...1013 MB SURFACE
LOW OUT OVER THE BIGHT IS KICKING UP ANOTHER BAND OF SHOWERS...WHICH
SHOULD ROTATE INTO ORANGE COUNTY BY 4AM...AND SAN BY 6AM. NOT MUCH
SUPPORT FOR HEAVY RAIN WITH IT BEING UNDER THE LEFT REAR QUAD OF THE
135 KT SW SUBTROPICAL JET. BUT AIR MASS IS MOIST AND UNSTABLE ENOUGH
FOR ONSHORE FLOW TO PRODUCE SHWRS AND ISOLATED TSTRMS TODAY. ALSO...
A +20 VORT LOBE ROTATES AROUND...AND PUTS PVA WITH +5 VVEL OVER S SAN
COUNTY THROUGH THE MORNING...SO EXPECT HEAVIER RAIN TOTALS SOUTHERN
HALF OF THE CWA. WITH BAND COMING IN...HAVE EXTENDED SNOW ADVISORY
FOR ALL MTS XCP SNA MTS THROUGH 900 AM TODAY.

FLOW BECOMES 564 W AS WEAK RIDGE COMES IN FROM THE WEST THURSDAY.
WEAK ONSHORE SFC FLOW. PARTLY CLOUDY AFTER AM FOG LOOKS GOOD IN ZONES.
567 ZONAL AND WEAK FLOW FRI AND WARMER. BUT STILL MOIST AIR IN LOWER
LEVELS...SO PARTLY CLOUDY LOOKS GOOD.

RIDGE MOVES EAST A BIT...BUT AMPLIFIES...PUTTING US IN 570 SW FLOW
FOR THE WEEKEND. OFFSHORE FLOW AT THE SURFACE FOR WARMER. BUT SW FLOW
ALOFT IS MOIST...SO THICK HIGH CLOUDS ON THE WEEKEND. LEFT FRONT QUAD
OF STRONG 100 KT SUBTROPICAL JET MAY INDUCE LIGHT PRECIP...BUT THE
RIDGE APPEARS STRONG ENUF TO DIRECT MUCH OF MOIST FLOW NORTH OF OUR
AREA...AT LEAST UNTIL MONDAY. WILL JUST CHANGE EXTENDED TO SAY SLIGHT
CHANCE SHOWERS SUN-TUE. WED MAY HAVE LIGHT SHWRS. 573 ZONAL WITH WARM
AND FAIR THU-FRI NEXT WEEK.

SAN 72-

.SAN...SNOW ADVISORY...............SEE LAXWSWSAN

MACKECHNIE

In the hours before

Special weather statement, Feb 14, 5:33 AM PST, 1 hour 27 minutes before
CAZ042-043-048-050-055>058-060>062-141525-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
633 AM PDT WED FEB 14 2001

...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR
SAN DIEGO...ORANGE...RIVERSIDE...AND SAN BERNARDINO COUNTIES
AS OF 633 AM...

*** SMWSAN ***
*  SPECIAL MARINE WARNING FOR...
   THE INNER WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
   INSIDE SAN CLEMENTE ISLAND-
     *  UNTIL 700 AM PST

*** WSWSAN ***
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
SNOW ADVISORY UNTIL 900 AM

*** CWFSGX ***
INNER WATERS SAN MATEO POINT TO THE MEXICAN BORDER INSIDE SAN
CLEMENTE ISLAND-

    *** A TOTAL OF 2 HEADLINES ***
    *** IN 3 PRODUCTS          ***

THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY
AND AS NEW STATEMENTS ARE ISSUED AS LONG AS AT LEAST
THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR
THE WFO SAN DIEGO FORECAST AREA.
Special weather statement, Feb 14, 6:13 AM PST, 47 minutes before
CAZ042-043-048-050-055>058-060>062-141625-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
713 AM PDT WED FEB 14 2001

...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR
SAN DIEGO...ORANGE...RIVERSIDE...AND SAN BERNARDINO COUNTIES
AS OF 713 AM...

*** WSWSAN ***
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
SNOW ADVISORY UNTIL 900 AM

*** CWFSGX ***FOR THE INNER WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER INSIDE SAN CLEMENTE ISLAND-

*** ONE WEATHER HEADLINE ***

THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY
AND AS NEW STATEMENTS ARE ISSUED AS LONG AS AT LEAST
THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR
THE WFO SAN DIEGO FORECAST AREA.
Special weather statement, Feb 14, 6:33 AM PST, 27 minutes before
CAZ042-043-048-050-055>058-060>062-141525-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
633 AM PDT WED FEB 14 2001

...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR
SAN DIEGO...ORANGE...RIVERSIDE...AND SAN BERNARDINO COUNTIES
AS OF 633 AM...

*** SMWSAN ***
*  SPECIAL MARINE WARNING FOR...
   THE INNER WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
   INSIDE SAN CLEMENTE ISLAND-
     *  UNTIL 700 AM PST

*** WSWSAN ***
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
SNOW ADVISORY UNTIL 900 AM

*** CWFSGX ***
INNER WATERS SAN MATEO POINT TO THE MEXICAN BORDER INSIDE SAN
CLEMENTE ISLAND-

    *** A TOTAL OF 2 HEADLINES ***
    *** IN 3 PRODUCTS          ***

THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY
AND AS NEW STATEMENTS ARE ISSUED AS LONG AS AT LEAST
THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR
THE WFO SAN DIEGO FORECAST AREA.
Special weather statement, Feb 14, 6:37 AM PST, 23 minutes before
CAZ042-043-048-050-055>058-060>062-141625-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
737 AM PDT WED FEB 14 2001

...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR
SAN DIEGO...ORANGE...RIVERSIDE...AND SAN BERNARDINO COUNTIES
AS OF 737 AM...

*** MWSSAN ***

*** WSWSAN ***
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
SNOW ADVISORY UNTIL 900 AM

*** CWFSGX ***

*** ONE WEATHER HEADLINE ***

THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY
AND AS NEW STATEMENTS ARE ISSUED AS LONG AS AT LEAST
THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR
THE WFO SAN DIEGO FORECAST AREA.
Special weather statement, Feb 14, 6:40 AM PST, 20 minutes before
CAZ042-043-048-050-055>058-060>062-141625-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
740 AM PDT WED FEB 14 2001

...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR
SAN DIEGO...ORANGE...RIVERSIDE...AND SAN BERNARDINO COUNTIES
AS OF 740 AM...

*** MWSSAN ***

*** WSWSAN ***
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
SNOW ADVISORY UNTIL 900 AM

*** CWFSGX ***

*** ONE WEATHER HEADLINE ***

THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY
AND AS NEW STATEMENTS ARE ISSUED AS LONG AS AT LEAST
THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR
THE WFO SAN DIEGO FORECAST AREA.
Special weather statement, Feb 14, 6:44 AM PST, 16 minutes before
CAZ042-043-048-050-055>058-060>062-141625-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
744 AM PDT WED FEB 14 2001

...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR
SAN DIEGO...ORANGE...RIVERSIDE...AND SAN BERNARDINO COUNTIES
AS OF 744 AM...

*** MWSSAN ***

*** WSWSAN ***
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
SNOW ADVISORY UNTIL 900 AM

*** CWFSGX ***

*** ONE WEATHER HEADLINE ***

THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY
AND AS NEW STATEMENTS ARE ISSUED AS LONG AS AT LEAST
THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR
THE WFO SAN DIEGO FORECAST AREA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, San Diego

When
February 14, 7:00 AM PST to 9:00 AM PST
Where
San Diego County, 9 mi W of Oceanside
Reported by
GENERAL PUBLIC
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2001Every state in 2001This day in weather historyWarnings in California, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229729.